Alert archive / Arizona / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 16, 2022, 6:57 PM MST for Pima County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2022, 6:57 PM MST (01:57 UTC)
- Expired
- Jul 16, 2022, 7:45 PM MST
- In force
- 48 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 161 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 3294 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
225
WUUS55 KTWC 170157
SVRTWC
AZC019-170245-
/O.NEW.KTWC.SV.W.0029.220717T0157Z-220717T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
657 PM MST Sat Jul 16 2022
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
North central Pima County in southeastern Arizona...
* Until 745 PM MST.
* At 657 PM MST, a severe thunderstorm was located 12 miles east of
Pisinemo, or 14 miles northwest of Sells, moving west at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pisinemo, Covered Wells, Ali Chugk, San Simon, Santa Cruz, Mountain
Village, Kots Kug, Kupk and Papago Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3182 11261 3228 11232 3215 11193 3169 11221
TIME...MOT...LOC 0157Z 087DEG 20KT 3201 11210
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AWH1 follow-up statement
818
WWUS55 KTWC 170218
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
718 PM MST Sat Jul 16 2022
AZC019-170245-
/O.CON.KTWC.SV.W.0029.000000T0000Z-220717T0245Z/
Pima-
718 PM MST Sat Jul 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
FOR NORTH CENTRAL PIMA COUNTY...
At 717 PM MST, a severe thunderstorm was located near Pisinemo, or 21
miles west of Sells, moving west at 25 mph.
HAZARD...60 mph wind gusts, quarter size hail, and blowing dust with
visibility near zero.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pisinemo, Covered Wells, Ali Chugk, San Simon, Santa Cruz, Mountain
Village, Kots Kug, Kupk and Papago Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3182 11261 3228 11232 3215 11193 3169 11221
TIME...MOT...LOC 0217Z 087DEG 20KT 3200 11223
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:05 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 16, 3:05 PM MST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 305 PM MST Sat Jul 16 2022 .SYNOPSIS...Above average heat will continue this weekend as we see a daily chance of mainly afternoon and evening showers and thunderstorms. An uptick in monsoon activity is possible next week with temperature returning closer to normal. && .DISCUSSION...Isolated to scattered thunderstorms have fired across Santa Cruz county and southern Cochise county this afternoon. This trend will continue into the evening hours mainly west of a Safford to Sierra Vista line. Some of the stronger storms will produce gusty/damaging winds and locally heavy rain. The thunderstorm outflows will also generate areas of blowing dust, especially W/NW of Tucson. later this afternoon into the evening. A blowing dust advisory was issued for these areas between 5 pm and 9 pm. Sunday looks like a down day with warm mid-level temperatures inhibiting storm development. At this time the best storm activity will be across Santa Cruz county. Isolated to scattered afternoon showers and thunderstorms each day next week, with possible uptick in activity Wednesday and Thursday associated with potential easterly wave passing by to our south. High temperatures remaining hot tomorrow then will gradually cool on a daily basis down close to normal by next weekend. && .AVIATION...Valid through 18/00Z. ISOLD-SCT SHRA/TSRA with CIGS 8-12k ft AGL from KTUS/KOLS to the northwest through 17/06Z and returning after 17/20Z with less coverage than this afternoon. Diurnal SFC winds generally less than 12 kts with the exception of gusty and erratic thunderstorm outflows. Dust can be picked up along the I-10 corridor in the evening hours. Best chance for outflows will be late afternoon and early evening for KTUS. Some of the storms could be strong with brief MVFR conditions and wind gusts above 40 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Temperatures will remain several degrees above average through the weekend with daily thunderstorm chances. Strong and erratic outflow winds from the stronger storms are expected. Afternoon Min RH will stay above 15% with good to excellent recoveries. && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory from 6 PM to 9 PM MST this evening for AZZ505. Blowing Dust Advisory until 8 PM MST this evening for AZZ501-502- 504. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 16, 5:24 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
524 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 SE GREEN VALLEY 31.84N 110.99W
07/16/2022 E1.00 INCH PIMA AZ TRAINED SPOTTER
&&
KDLocal storm report, Jul 16, 5:32 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
532 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 N GREEN VALLEY 31.88N 111.01W
07/16/2022 E1.00 INCH PIMA AZ TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL IN GREEN
VALLEY.
&&
KGLocal storm report, Jul 16, 5:57 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
557 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 2 SSE GREEN VALLEY 31.83N 111.00W
07/16/2022 PIMA AZ PUBLIC
PALO VERDES AND MESQUITE TREES DOWN ON I-19
FRONTAGE ROAD. BRANCHES 6IN IN DIAMETER AND
LARGER SNAPPED OFF AND BLOCKING ROAD.
0547 PM HAIL 2 S GREEN VALLEY 31.81N 111.01W
07/16/2022 E1.00 INCH PIMA AZ PUBLIC
MPING REPORT.
&&Local storm report, Jul 16, 6:00 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
600 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 ENE GREEN VALLEY 31.85N 110.99W
07/16/2022 E1.50 INCH PIMA AZ PUBLIC
PUBLIC REPORT RECEIVED OF HAIL BETWEEN HALF
DOLLAR AND PING PONG BALL SIZE HAIL NEAR THE
INTERSECTION OF CONTINENTAL RD AND
INTERSTATE 19 IN GREEN VALLEY.
&&
KGLocal storm report, Jul 16, 6:05 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
605 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 ENE GREEN VALLEY 31.85N 110.99W
07/16/2022 PIMA AZ PUBLIC
PUBLIC REPORT RECEIVED OF A HIGHWAY SIGN
BLOWN OVER AT THE CONTINENTAL ROAD EXIT OFF
INTERSTATE 19.
&&
KGLocal storm report, Jul 16, 6:08 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
608 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 S GREEN VALLEY 31.81N 111.01W
07/16/2022 E1.00 INCH PIMA AZ PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 2 S GREEN
VALLEY. MPING REPORT.
0525 PM TSTM WND DMG 2 SSE GREEN VALLEY 31.83N 111.00W
07/16/2022 PIMA AZ PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
SSE GREEN VALLEY. PALO VERDES AND MESQUITE
TREES DOWN ON I-19 FRONTAGE ROAD. BRANCHES
6IN IN DIAMETER AND LARGER SNAPPED OFF AND
BLOCKING ROAD.
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:28 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 47 min |
| Jul 16, 5:34 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Jul 16, 5:38 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 52 min |
| Jul 16, 6:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jul 16, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 16, 6:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 16, 6:48 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 42 min |
| Jul 16, 7:14 PM MST | Dust Storm Warning | TWC | Pima | 61 min |
| Jul 16, 7:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 16, 8:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 17, 12:10 AM MST | Areal Flood Warning | TWC | Pima | 15 hr |
| Jul 17, 2:56 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 49 min |
| Jul 17, 3:59 PM MST | Special Weather Statement | TWC | Pima | 46 min |
| Jul 17, 4:37 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 17, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 17, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 17, 4:52 PM MST | Special Weather Statement | TWC | Pima | 38 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.